Alert archive / Texas / Severe Thunderstorm Warnings in 2015

Severe Thunderstorm Warning 40, NWS Shreveport, LA

April 19, 2015Harrison County, Marion County, Panola County, Texas; Bossier Parish, Caddo Parish, Louisiana

NWS Shreveport, LA issued this severe thunderstorm warning at Apr 19, 2015, 12:37 AM CDT for Harrison County, Marion County, Panola County, Texas; Bossier Parish, Caddo Parish, Louisiana. It was in force for 23 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Apr 19, 2015, 12:37 AM CDT (05:37 UTC)
Expired
Apr 19, 2015, 1:00 AM CDT
In force
23 min
Issued by
NWS Shreveport, LA
Area
Storm-based polygon
Hail
0.75 in
Wind
60.0 mph

Counties Bossier Parish, LA, Caddo Parish, LA, Harrison County, TX, Marion County, TX, Panola County, TX

The radar

The Shreveport radar (KSHV), 7 km from the middle of the area, began a volume at 05:41 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Shreveport, LA (KBAD), launched 00:00Z, 5.6 hours before the alert went out and 12 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Shreveport, LA at 00:00Z on 2015-04-19Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 288 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Shreveport, LA at 00:00Z on 2015-04-19The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 16 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
288 J/kg
Mixed-layer CIN
-49 J/kg
Mixed-layer LCL
861 m above ground
0-6 km bulk shear
32 kt
0-1 km storm-relative helicity
16 m²/s²
0-3 km storm-relative helicity
27 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.3

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

848 
WUUS54 KSHV 190537
SVRSHV
LAC015-017-TXC203-315-365-190600-
/O.NEW.KSHV.SV.W.0040.150419T0537Z-150419T0600Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE SHREVEPORT LA
1237 AM CDT SUN APR 19 2015

THE NATIONAL WEATHER SERVICE IN SHREVEPORT HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  SOUTHWESTERN BOSSIER PARISH IN NORTHWESTERN LOUISIANA...
  CADDO PARISH IN NORTHWESTERN LOUISIANA...
  EASTERN HARRISON COUNTY IN NORTHEASTERN TEXAS...
  SOUTHEASTERN MARION COUNTY IN NORTHEASTERN TEXAS...
  NORTHEASTERN PANOLA COUNTY IN NORTHEASTERN TEXAS...

* UNTIL 100 AM CDT

* AT 1236 AM CDT...SEVERE THUNDERSTORMS WERE LOCATED ALONG A LINE
  EXTENDING FROM NEAR KARNACK TO 9 MILES SOUTHWEST OF MOORINGSPORT TO
  8 MILES NORTHWEST OF GREENWOOD TO NEAR WASKOM TO NEAR ELYSIAN
  FIELDS...MOVING EAST AT 30 MPH.

  HAZARD...60 MPH WIND GUSTS. 

  SOURCE...RADAR INDICATED. 

  IMPACT...EXPECT DOWNED TREES AND POWERLINES WITH THIS LINE 
  OF SEVERE THUNDERSTORMS.  

* LOCATIONS IMPACTED INCLUDE...
  SHREVEPORT...BOSSIER CITY...GREENWOOD...BLANCHARD...WASKOM...
  BENTON...OIL CITY...MOORINGSPORT...HOSSTON...BELCHER...GILLIAM...
  ELYSIAN FIELDS...FOSTERS...KARNACK...DEBERRY...GRAY...UNCERTAIN...
  BETHANY...DIXIE AND FERGUSON.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.

TO REPORT SEVERE WEATHER CONTACT YOUR NEAREST LAW ENFORCEMENT AGENCY.
THEY WILL SEND YOUR REPORT TO THE NATIONAL WEATHER SERVICE OFFICE IN
SHREVEPORT.

&&

LAT...LON 3289 9380 3259 9363 3250 9365 3232 9372
      3235 9377 3233 9381 3232 9381 3229 9384
      3230 9421 3253 9414 3276 9427
TIME...MOT...LOC 0536Z 261DEG 28KT 3271 9415 3262 9411 3255 9406 3245
9408 3238 9411

HAIL...<.75IN
WIND...60MPH
 
$$
13

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Shreveport, LA wrote its last area forecast discussion before this severe thunderstorm warning went out at Apr 18, 11:32 PM CDT, 1 hour 5 minutes earlier.

Area forecast discussion, Apr 18, 11:32 PM CDT, 1 hour 5 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE SHREVEPORT LA
1132 PM CDT SAT APR 18 2015

.AVIATION...
ACTIVE EVENING TONIGHT WITH A COMPLEX OF STORMS WHICH MOVED OUT OF
CENTRAL TEXAS AND IS NOW AFFECTING OUR NE TX TERMINALS AND THE SHV
TERMINAL HERE SHORTLY. A STABLE ATMOSPHERE WAS PRESENT EAST OF
THIS COMPLEX OF STORMS AS WE CONTINUE TO SEE PATCHY FOG FORMING
ACROSS PORTIONS OF SOUTHWEST ARKANSAS AND NORTHERN LOUISIANA LATE
THIS EVENING.

FEEL LIKE THE LINE OF STORMS WILL CONTINUE TO MAKE SLOW BUT STEADY
PROGRESS EASTWARD AND SHOULD AT THE VERY LEAST AFFECT THE
TXK/SHV/LFK TERMINALS BEFORE DISSIPATING. FOR THIS REASON...HAVE
LEFT OUT MENTION OF WX IN THE ELD/MLU TERMINALS. INSTEAD...MAY
HAVE TO DEAL WITH IFR CEILINGS AND/OR VSBY PROBLEMS ACROSS THESE
TERMINALS THROUGH AT LEAST MID MORNING.

THE BULK OF SUNDAY APPEARS TO BE VFR AS A STRONG PRESSURE GRADIENT
WILL DEVELOP FROM WEST TO EAST ACROSS OUR REGION. THE RESULT WILL
BE VEERING SOUTHWEST WINDS WITH GUSTS AS HIGH AS 25KTS ACROSS OUR
NE TX TERMINALS BY LATE MORNING THROUGH THE AFTERNOON. A
PREFRONTAL TROUGH WILL COME EASTWARD QUICKLY LATE SUNDAY AFTERNOON
AND EVENING WITH STRONG TO SEVERE STORMS LIKELY ALONG THIS TROUGH.
HAVE INTRODUCED VCTS FOR THIS ACTIVITY EFFECTING OUR TERMINALS
LATE IN THE AFTERNOON AND THROUGH THE EVENING HOURS. A FRONTAL
BOUNDARY WILL CATCH UP TO THE CONVECTION AND WILL SHIFT WINDS
AROUND TO A WESTERLY DIRECTION AND EVENTUALLY NORTHWEST JUST
BEYOND THIS TAF CYCLE.

13

&&

.PREV DISCUSSION... /ISSUED 1016 PM CDT SAT APR 18 2015/

DISCUSSION...
LINE OF STORMS THAT IMPACTED THE DFW METROPLEX EARLIER IN THE
EVENING HAS MADE ITS WAY EWD AND INTO OUR WRN AREAS. THERE IS
MUCH UNCERTAINTY AS TO HOW MUCH EWD PROGRESS THIS CONVECTION WILL
BE ABLE TO MAKE...BUT IT HAS HELD TOGETHER MUCH FURTHER EWD THAN
ANY MODEL SOLUTION DEPICTED. HAVE RAISED POPS AREAWIDE WITH
SPECIAL EMPHASIS ON AREAS OF E TX THAT WILL GET RAIN PRIOR TO
MIDNIGHT. HAVE ALSO RAISED QPF ACCORDINGLY. MIN TEMP FCST SEEMS
REASONABLY ON TRACK...SO WILL LEAVE AS IS. UPDATED PRODUCTS
ALREADY OUT. /12/

&&

.PRELIMINARY POINT TEMPS/POPS...
SHV  62  85  56  73 /  50  30  30  10
MLU  63  83  58  74 /  50  30  50  10
DEQ  58  79  50  71 /  60  50  20  10
TXK  59  80  53  71 /  50  50  30  10
ELD  60  81  54  72 /  50  40  40  10
TYR  61  84  53  72 / 100  20  20   0
GGG  61  84  54  72 /  80  20  30   0
LFK  64  85  57  75 /  70  20  30   0

&&

.SHV WATCHES/WARNINGS/ADVISORIES...
AR...NONE.
LA...NONE.
OK...NONE.
TX...NONE.
&&

12/13
Hazardous weather outlook, Apr 18, 12:13 PM CDT, 12 hours 24 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE SHREVEPORT LA
1213 PM CDT SAT APR 18 2015

ARZ050-051-059>061-070>073-LAZ001>006-010>014-017>022-OKZ077-
TXZ096-097-108>112-124>126-136>138-149>153-165>167-191100-
SEVIER-HOWARD-LITTLE RIVER-HEMPSTEAD-NEVADA-MILLER-LAFAYETTE-
COLUMBIA-UNION-CADDO-BOSSIER-WEBSTER-CLAIBORNE-LINCOLN-DE SOTO-
RED RIVER-BIENVILLE-JACKSON-OUACHITA-SABINE-NATCHITOCHES-WINN-
GRANT-CALDWELL-LA SALLE-MCCURTAIN-BOWIE-FRANKLIN-TITUS-CAMP-
MORRIS-CASS-WOOD-UPSHUR-MARION-SMITH-GREGG-HARRISON-CHEROKEE-RUSK-
PANOLA-NACOGDOCHES-SHELBY-ANGELINA-SAN AUGUSTINE-
1213 PM CDT SAT APR 18 2015

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTH CENTRAL
ARKANSAS...SOUTHWEST ARKANSAS...NORTH CENTRAL LOUISIANA...
NORTHWEST LOUISIANA...SOUTHEAST OKLAHOMA...EAST TEXAS AND
NORTHEAST TEXAS.

.DAY ONE...THIS AFTERNOON AND TONIGHT...

SCATTERED THUNDERSTORMS WILL BE POSSIBLE AREAWIDE THIS AFTERNOON
AND INTO TONIGHT. MODERATE INSTABILITY WILL LEAD TO A MARGINAL
THREAT FOR SEVERE STORMS. LARGE HAIL AND DAMAGING WINDS WILL BE
THE PRIMARY THREATS.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY...

SCATTERED THUNDERSTORMS WILL BE POSSIBLE AGAIN ON SUNDAY AS A COLD
FRONT MOVES ACROSS THE AREA. SOME STORMS COULD BE SEVERE SUNDAY
AFTERNOON AND EVENING. LARGE HAIL...DAMAGING WINDS...AND ISOLATED
TORNADOES WILL BE POSSIBLE. LOCALLY HEAVY RAINFALL COULD LEAD TO
LOCALIZED FLOODING IN AREAS THAT HAVE RECENTLY RECEIVED HEAVY
RAINS.

THUNDERSTORMS WILL BE POSSIBLE FROM WEDNESDAY THROUGH FRIDAY OF
THE UPCOMING WORK WEEK.

.SPOTTER INFORMATION STATEMENT...

DUE TO THE ISOLATED NATURE OF ANY SEVERE WEATHER...SPOTTER
ACTIVATION IS NOT ANTICIPATED THROUGH TONIGHT.

09

In the hours before

Local storm report, Apr 18, 11:39 PM CDT, 58 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SHREVEPORT LA
1139 PM CDT SAT APR 18 2015

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1120 PM     TSTM WND DMG     NEW LONDON              32.27N  94.93W
04/18/2015                   RUSK               TX   PUBLIC

            SEVERAL REPORTS OF TREES DOWN IN THE NEW LONDON AREA.

&&

EVENT NUMBER SHV1500294

20
Local storm report, Apr 18, 11:52 PM CDT, 45 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SHREVEPORT LA
1152 PM CDT SAT APR 18 2015

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0934 PM     TSTM WND DMG     4 W TYLER               32.33N  95.37W
04/18/2015                   SMITH              TX   LAW ENFORCEMENT

            SHERIFF OFFICE REPORTS NUMEROUS TREES DOWN ALONG
            GREENBRIAR RD.

&&

EVENT NUMBER SHV1500295

20
Local storm report, Apr 19, 12:14 AM CDT, 23 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SHREVEPORT LA
1214 AM CDT SUN APR 19 2015

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1150 PM     TSTM WND DMG     12 ESE HENDERSON        32.10N  94.61W
04/18/2015                   RUSK               TX   TRAINED SPOTTER

            TRAINED SPOTTER REPORTS TREES DOWN ACROSS THE ROAD AT
            THE INTERSECTION OF FM ROAD 1798 AND FM ROAD 348 IN THE
            PINEHILL COMMUNITY.

&&

EVENT NUMBER SHV1500296

20
Local storm report, Apr 19, 12:24 AM CDT, 13 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SHREVEPORT LA
1224 AM CDT SUN APR 19 2015

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1205 AM     FLASH FLOOD      4 W TYLER               32.33N  95.37W
04/19/2015                   SMITH              TX   LAW ENFORCEMENT

            GREENBRIAR ROAD CLOSED DUE TO FLOODING FROM HEAVY
            RAINFALL.

&&

EVENT NUMBER SHV1500297

20
Special weather statement, Apr 19, 12:25 AM CDT, 12 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE SHREVEPORT LA
1225 AM CDT SUN APR 19 2015

LAZ001-002-TXZ126-138-151-190615-
BOSSIER LA-CADDO LA-MARION TX-HARRISON TX-PANOLA TX-
1225 AM CDT SUN APR 19 2015

...SIGNIFICANT WEATHER ADVISORY FOR WEST CENTRAL BOSSIER AND WEST
CENTRAL CADDO PARISHES...EASTERN HARRISON...EASTERN MARION AND
NORTHEASTERN PANOLA COUNTIES UNTIL 115 AM CDT...

AT 1225 AM CDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM 7
MILES SOUTH OF KARNACK...OR 10 MILES EAST OF MARSHALL...MOVING
NORTHEAST AT 30 MPH.

WIND GUSTS UP TO 50 MPH WILL BE POSSIBLE WITH THIS STORM.

LOCATIONS IMPACTED INCLUDE...
SHREVEPORT...MARSHALL...VIVIAN...GREENWOOD...BLANCHARD...WASKOM...
JEFFERSON...BENTON...OIL CITY...MOORINGSPORT...BELCHER...SMITHLAND...
LODI...KARNACK...GRAY...SCOTTSVILLE...UNCERTAIN...BETHANY...DIXIE AND
JONESVILLE.

LAT...LON 3287 9402 3272 9370 3233 9405 3242 9426
      3287 9438
TIME...MOT...LOC 0525Z 243DEG 28KT 3256 9418

24
Local storm report, Apr 19, 12:33 AM CDT, 4 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SHREVEPORT LA
1233 AM CDT SUN APR 19 2015

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1120 PM     TSTM WND DMG     9 WNW MOUNT ENTERPRISE  31.97N  94.81W
04/18/2015                   RUSK               TX   EMERGENCY MNGR

            EMERGENCY MANAGER RELAYS DPS TROOPER REPORT OF LARGE
            TREE DOWN ACROSS FM ROAD 225 IN LANEVILLE AREA.

&&

EVENT NUMBER SHV1500298

20

The office that day

Everything else NWS Shreveport, LA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Apr 18, 8:47 PM CDTSpecial Weather StatementSHVSmith43 min
Apr 18, 9:26 PM CDTSevere Thunderstorm WarningSHVSmith49 min
Apr 18, 10:00 PM CDTSevere Thunderstorm WarningSHVSmith60 min
Apr 18, 10:09 PM CDTSpecial Weather StatementSHVWood66 min
Apr 18, 10:20 PM CDTSpecial Weather StatementSHVCherokee55 min
Apr 18, 10:32 PM CDTFlash Flood WarningSHVSmith118 min
Apr 18, 10:58 PM CDTSpecial Weather StatementSHVRusk47 min
Apr 18, 11:00 PM CDTSpecial Weather StatementSHVPanola30 min
Apr 18, 11:09 PM CDTSevere Thunderstorm WarningSHVGregg, Rusk, Smith51 min
Apr 19, 12:25 AM CDTSpecial Weather StatementSHVMarion50 min
Apr 19, 4:33 AM CDTLake Wind AdvisorySHVCamp, Cherokee, Franklin, Gregg, Morris, Red River and 5 more14 hr
Apr 19, 4:39 PM CDTSevere Thunderstorm WarningSHVCherokee, Nacogdoches, Rusk66 min
Apr 19, 4:44 PM CDTSpecial Weather StatementSHVRusk46 min
Apr 19, 4:52 PM CDTSevere Thunderstorm WarningSHVPanola, Rusk23 min
Apr 19, 5:02 PM CDTSevere Thunderstorm WarningSHVGregg, Harrison, Panola, Rusk28 min
Apr 19, 5:11 PM CDTSevere Thunderstorm WarningSHVCass49 min
Apr 19, 5:17 PM CDTSevere Thunderstorm WarningSHVPanola, Rusk, Shelby28 min
Apr 19, 5:30 PM CDTSevere Thunderstorm WarningSHVHarrison, Panola30 min
Apr 19, 5:39 PM CDTSevere Thunderstorm WarningSHVNacogdoches, Panola, Rusk, Shelby36 min
Apr 19, 5:42 PM CDTSevere Thunderstorm WarningSHVNacogdoches33 min
Apr 19, 5:45 PM CDTTornado WarningSHVNacogdoches, Rusk, Shelby60 min
Apr 19, 5:47 PM CDTSevere Thunderstorm WarningSHVPanola, Rusk, Shelby28 min
Apr 19, 6:00 PM CDTSevere Thunderstorm WarningSHVHarrison, Panola60 min
Apr 19, 6:13 PM CDTSevere Thunderstorm WarningSHVNacogdoches, San Augustine, Shelby62 min
Apr 19, 6:17 PM CDTTornado WarningSHVHarrison, Panola28 min
Apr 19, 6:29 PM CDTSevere Thunderstorm WarningSHVShelby31 min
Apr 19, 6:56 PM CDTSevere Thunderstorm WarningSHVShelby34 min
Apr 19, 1:12 AM CDTSpecial Weather StatementSHVBossier, Webster48 min
Apr 19, 1:29 AM CDTSevere Thunderstorm WarningSHVNatchitoches, Sabine46 min
Apr 19, 1:36 AM CDTSpecial Weather StatementSHVBienville, Red River54 min
Apr 19, 2:22 AM CDTSevere Thunderstorm WarningSHVBienville, Grant, Jackson, Natchitoches, Red River, Winn38 min
Apr 19, 2:58 AM CDTSevere Thunderstorm WarningSHVBienville, Caldwell, Grant, Jackson, LaSalle, Lincoln and 1 more47 min
Apr 19, 3:34 AM CDTSevere Thunderstorm WarningSHVCaldwell, Jackson, LaSalle, Lincoln, Ouachita, Union and 1 more56 min
Apr 19, 6:09 PM CDTSpecial Weather StatementSHVBossier51 min
Apr 19, 6:24 PM CDTSevere Thunderstorm WarningSHVBossier, Caddo48 min
Apr 19, 6:32 PM CDTSevere Thunderstorm WarningSHVNatchitoches, Sabine28 min
Apr 19, 6:47 PM CDTTornado WarningSHVBossier, Webster39 min

Nearby

Severe Thunderstorm Warnings in Texas, 2015Severe Thunderstorm Warnings in Louisiana, 2015Every severe thunderstorm warning in 2015

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.